MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.Attempt has been made to obtain additional information; however, no further information has been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient's capsule torn upon insertion of a tecnis monofocal interocular lens (iol).The surgeon removed and replaced the lens with a non-johnson and johnson anterior lens during the initial procedure.There was no additional surgical intervention performed.Patient outcome was not provided.No further information provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation: yes.Returned to manufacturer on 2/3/2021.Section h3.Device returned to manufacturer: yes.Device evaluation: the complaint lens was received in the original lens case.The original folding carton, patient stickers, patient id card, and implant notification card were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half (but not separated), which is consistent with a lens that was handled during removal and replacement.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed, because the product has not been returned.If product is received after initial closure, the ir and complaint file (if necessary) may be re-opened to complete the return investigation.The complaint issue reported, could not be verified.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11007027
Report Number2648035-2020-00931
Device Sequence Number4496849
Product Code HQL
UDI-Device Identifier05050474530690
UDI-Public(01)05050474530690(17)240909
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/01/2021
03/02/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/19/2021
03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR